question-icon

What causes non stop vaginal bleeding after putting a new Ortho Evra patch?

default
Posted on Thu, 10 Jul 2014
Question: Hi, I have been on the Ortho Evra patch for over six months. I skipped my period and have been only having it once every three months because my doctor said it was okay. I just put on a new patch Monday after removing it to have my once every three months period. Now I won't stop bleeding even though the patch has been on since monday. Should I be concerned?
doctor
Answered by Dr. Bhagyashree.B (1 hour later)
Brief Answer:
no need for immediate concern.

Detailed Answer:
Dear member,
Thanks for writing.
your concerns are valid.
There is no need for undue worry.
Prolonged suppression of the endometrium occurs when the period is allowed to occur once in 3 months.
This will cause a thin endometrium and bleeding. This bleeding is usually limited and not heavy.
It will also resolve on its own.
You should continue your patch as usual.
If bleeding is heavy then consider tab tranexamic acid to decrease the bleeding.
If bleeding continues then consult your doctor for further tests that will include a speculum examination and papsmear.
Thanks .
Dr Bhagyashree

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bhagyashree.B (2 days later)
Thank you. The bleeding has stopped but last night I noticed colustrum leaking from my nipples. I stopped breast feeding over a year ago. Is this just hormones? Will it stop or will milk start to come in?
doctor
Answered by Dr. Bhagyashree.B (3 hours later)
Brief Answer:
may resolve spontaneously

Detailed Answer:
Dear member,
Thanks for writing.
The discharge if minimal then may resolve spontaneously.
Avoid touching nipple or expressing them to see whether there is discharge. That will lead to further secretion.
It's hormonal. Please Wait for a few days.
Thanks
Dr Bhagyashree
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bhagyashree.B

OBGYN

Practicing since :2000

Answered : 788 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes non stop vaginal bleeding after putting a new Ortho Evra patch?

Brief Answer: no need for immediate concern. Detailed Answer: Dear member, Thanks for writing. your concerns are valid. There is no need for undue worry. Prolonged suppression of the endometrium occurs when the period is allowed to occur once in 3 months. This will cause a thin endometrium and bleeding. This bleeding is usually limited and not heavy. It will also resolve on its own. You should continue your patch as usual. If bleeding is heavy then consider tab tranexamic acid to decrease the bleeding. If bleeding continues then consult your doctor for further tests that will include a speculum examination and papsmear. Thanks . Dr Bhagyashree